Discussion in 'General Parenting' started by ChristieR, Apr 4, 2008.
What do you do when you know you have had a manic episode and your crashing???
wow i wish i knew. i can only go off my difficult child and what it's like for her i think she is bi polar we're debating it right now. she's manic it seems for two days out of blue up all nigth hyped out in school and after. then by day 3 she sleeps she falls asleep early and gets up late. so i guess for me in my own experience watching her is rest if you can. it's draining incredibly i would imagine emotionally and well as physically when you have a manic episode.
Christie, welcome. If you're manic and crashing, you need to see a psychiatrist ASAP.
Can you be more specific about what's going on?
eat something healthy and nutritious- drink some water- and go to sleep- at home, in your own bed. No candles.
call your doctor to inform doctor. (especially if this is new behavior for you)
OOops. SOrry. ANd if you are feeling anxious, nervous, depressed, or simply do not trust your own judgement or yourself- call someone you trust- a family member, a close friend- and have them sit with you, ask them if they cannot be WITH you, to be there for you to touch base with at specific predetermined intervals, but- optimally- haveing someone be WITH you is better. Be kind and gentle to yoruself....a bubble bath, a quiet cup of herb tea, a fav book or comedy on tv? Stay away from alcohol and or non Rx'ed drugs especially right now.
I would say some r & r or a distraction (like a favorite movie), also check with a Dr., no caffeine, no video games, no candles
Thank you for replying. I have just been manic this past week and now I feel as if im crashing. I dont want to go to work, by the way...its a new job, only been there for one week. I feel nervous and anxious. Being with my kids right now is so tough for me, its too stressful. I just dont know what to do anymore. My husband feels im over medicated. I take Lithium, Abilify, prozac, xanax, and remeron also a b12 supp.
it is not at all uncommon to feel down following a manic episode - while manic many people deplete their bodies reserves - do not eat well, do not get enought sleep, become dehydrated. It is important to give your body the things it was deprived of while manic. Build it back up. Let it refresh.
The reason I said no candles was simply becuz if you do falll asleep you might sleep kinda hard and might not wake up to put the candles out.
My dtr cycles often, and she cycles hard. SHe will go days with no sleep and then will crash out for 2-3 days sleeping around the clock. I always encourage her to drink a lot of water, take a soothing bath and eat some vegs and fruit before she does crash out, tho, becuz she sleeps so long, -it is still a problem. Sadly she does not always listen to me. BUT she is finding out that if she does drink water and eat some good healthy foods first before she crashes out, she does feel better after.
I just quit my job today. I probably shouldnt have but im just so depressed. Now my husbands mad at me and it is making matters worse. I feel so lost
Christie, your husband is being unreasonable. You have a medical psychiatric disorder and haven't found the right combo of medications yet. Can you sign in voluntarily as an inpatient to get your medications straightened out? I did that a few times, of course, that was back when you weren't thrown out of the hospital four days later and you could really GET something out of a hospital stay...
I have been in the hospital 2 times already and I dont want to go back. They barely help with anything. I am jsut so depressed and alone, I just dont know what to do.
Forgive me if I sound as though I am overstepping my bounds, but you sound more than just a little depressed. You sound severely depressed, and I worry it may take a bad turn.
Please seek help. We are all here for you on the board, but none of us are professionals. I believe that you need more help than we are able to give.
I think your right, I just quit my job yesterday for no reason also. My Dr. today just doubled my dosage of Abilify. I hope that will work
Separate names with a comma.